Tags

Type your tag names separated by a space and hit enter

A retrospective study of the effect of modified multi-drug therapy in Nepali leprosy patients following the development of adverse effects due to dapsone.
Lepr Rev. 2008 Dec; 79(4):425-8.LR

Abstract

INTRODUCTION

Dapsone Hypersensitivity Syndrome (DHS) occurs in approximately 2% of leprosy patients in Nepal. DHS and other adverse effects of dapsone lead to withdrawal of the drug.

METHODS

We reviewed the notes of patients who had dapsone withdrawn from their multi-drug therapy (MDT) following an adverse reaction to the drug between 1990 and 2007.

RESULTS

105 patients were identified from the database and 67 had a documented completion of a modified course of MDT. The majority were treated with rifampicin and clofazimine. All 36 individuals who were slit-skin smear positive had a satisfactory fall in their mean bacterial index. There were no cases of relapse.

CONCLUSIONS

Rifampicin and clofazimine appear to be satisfactory treatment for both paucibacillary and multibacillary patients who have to have dapsone stopped because of severe adverse effects.

Authors+Show Affiliations

Mycobacterial Research Laboratory and Department of Medicine, Anandaban Hospital, Kathmandu, Nepal.No affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Journal Article
Research Support, Non-U.S. Gov't

Language

eng

PubMed ID

19274989

Citation

Sapkota, Bishwa Raj, et al. "A Retrospective Study of the Effect of Modified Multi-drug Therapy in Nepali Leprosy Patients Following the Development of Adverse Effects Due to Dapsone." Leprosy Review, vol. 79, no. 4, 2008, pp. 425-8.
Sapkota BR, Shrestha K, Pandey B, et al. A retrospective study of the effect of modified multi-drug therapy in Nepali leprosy patients following the development of adverse effects due to dapsone. Lepr Rev. 2008;79(4):425-8.
Sapkota, B. R., Shrestha, K., Pandey, B., & Walker, S. L. (2008). A retrospective study of the effect of modified multi-drug therapy in Nepali leprosy patients following the development of adverse effects due to dapsone. Leprosy Review, 79(4), 425-8.
Sapkota BR, et al. A Retrospective Study of the Effect of Modified Multi-drug Therapy in Nepali Leprosy Patients Following the Development of Adverse Effects Due to Dapsone. Lepr Rev. 2008;79(4):425-8. PubMed PMID: 19274989.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - A retrospective study of the effect of modified multi-drug therapy in Nepali leprosy patients following the development of adverse effects due to dapsone. AU - Sapkota,Bishwa Raj, AU - Shrestha,Kanchha, AU - Pandey,Bijay, AU - Walker,Stephen L, PY - 2009/3/12/entrez PY - 2009/3/12/pubmed PY - 2009/3/27/medline SP - 425 EP - 8 JF - Leprosy review JO - Lepr Rev VL - 79 IS - 4 N2 - INTRODUCTION: Dapsone Hypersensitivity Syndrome (DHS) occurs in approximately 2% of leprosy patients in Nepal. DHS and other adverse effects of dapsone lead to withdrawal of the drug. METHODS: We reviewed the notes of patients who had dapsone withdrawn from their multi-drug therapy (MDT) following an adverse reaction to the drug between 1990 and 2007. RESULTS: 105 patients were identified from the database and 67 had a documented completion of a modified course of MDT. The majority were treated with rifampicin and clofazimine. All 36 individuals who were slit-skin smear positive had a satisfactory fall in their mean bacterial index. There were no cases of relapse. CONCLUSIONS: Rifampicin and clofazimine appear to be satisfactory treatment for both paucibacillary and multibacillary patients who have to have dapsone stopped because of severe adverse effects. SN - 0305-7518 UR - https://www.unboundmedicine.com/medline/citation/19274989/A_retrospective_study_of_the_effect_of_modified_multi_drug_therapy_in_Nepali_leprosy_patients_following_the_development_of_adverse_effects_due_to_dapsone_ L2 - https://medlineplus.gov/mycobacterialinfections.html DB - PRIME DP - Unbound Medicine ER -